Alert archive / Indiana / Flash Flood Watches in 2011
Flash Flood Watch 7, NWS Northern Indiana
NWS Northern Indiana issued this flash flood watch at Jul 28, 2011, 3:15 PM EDT for 4 counties in Ohio; 11 counties in Indiana; 4 counties in Michigan. It took effect at Jul 28, 2011, 8:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2011, 3:15 PM EDT (19:15 UTC)
- In effect from
- Jul 28, 2011, 8:00 PM EDT
- Expired
- Jul 29, 2011, 11:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- None
Counties Allen County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, LaGrange County, IN, Marshall County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 32 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
671 WGUS63 KIWX 281915 FFAIWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 315 PM EDT THU JUL 28 2011 ...HEAVY RAINFALL POSSIBLE TONIGHT... .THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT ACROSS SOUTHWEST LOWER MICHIGAN AND EXTREME NORTHERN INDIANA. THERE IS A POSSIBILITY THAT THESE THUNDERSTORMS WILL CONTINUALLY REDEVELOP AND MOVE ACROSS THE SAME AREAS...PRODUCING VERY HEAVY RAINFALL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE. INZ003>007-MIZ077>081-290315- /O.NEW.KIWX.FF.A.0007.110729T0000Z-110729T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE 315 PM EDT THU JUL 28 2011 /215 PM CDT THU JUL 28 2011/ ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST MICHIGAN...INCLUDING THE FOLLOWING AREAS...IN NORTHERN INDIANA...ELKHART...LA PORTE...LAGRANGE...ST. JOSEPH IN AND STEUBEN. IN SOUTHWEST MICHIGAN...BERRIEN...BRANCH... CASS MI...HILLSDALE AND ST. JOSEPH MI. * FROM 8 PM EDT /7 PM CDT/ THIS EVENING THROUGH FRIDAY MORNING * THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL WILL LIKELY MOVE ACROSS THE AREA TONIGHT. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE. * IF TRAINING THUNDERSTORMS OCCUR...HEAVY RAINFALL WILL LEAD TO RAPID RUNOFF INTO STREAMS...DITCHES AND CREEKS. RAPID RISES WILL BE POSSIBLE AND FLOODING OF LOW LYING AREAS...URBAN AREAS...STREETS AND ROADS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MCS
3 follow-up statements
785 WGUS63 KIWX 290233 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 1033 PM EDT THU JUL 28 2011 ...HEAVY RAINFALL POSSIBLE OVERNIGHT... .THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS OVERNIGHT ACROSS SOUTHWEST LOWER MICHIGAN AND EXTREME NORTHERN INDIANA. THERE IS A POSSIBILITY THAT THESE THUNDERSTORMS WILL CONTINUALLY REDEVELOP AND MOVE ACROSS THE SAME AREAS...PRODUCING VERY HEAVY RAINFALL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE. INZ003>007-MIZ077>081-291045- /O.CON.KIWX.FF.A.0007.000000T0000Z-110729T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE 1033 PM EDT THU JUL 28 2011 /933 PM CDT THU JUL 28 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN INDIANA AND SOUTHWEST MICHIGAN... INCLUDING THE FOLLOWING AREAS...IN NORTHERN INDIANA... ELKHART...LA PORTE...LAGRANGE...ST. JOSEPH IN AND STEUBEN. IN SOUTHWEST MICHIGAN...BERRIEN...BRANCH...CASS MI...HILLSDALE AND ST. JOSEPH MI. * UNTIL 8 AM EDT /7 AM CDT/ FRIDAY * THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL WILL LIKELY MOVE ACROSS THE AREA OVERNIGHT. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE. * IF SUCCESSIVE THUNDERSTORMS OCCUR OVER THE SAME AREA...HEAVY RAINFALL AMOUNTS WILL LEAD TO RAPID RUNOFF INTO STREAMS... DITCHES AND CREEKS. FLOODING OF LOW LYING AREAS...URBAN AREAS...STREETS AND ROADS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
311 WGUS63 KIWX 290816 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 416 AM EDT FRI JUL 29 2011 ...HEAVY RAINFALL POSSIBLE OVERNIGHT... .THUNDERSTORMS WITH HEAVY DOWNPOURS ARE EXPECTED TO CONTINUE ALONG A COLD FRONT DROPPING SLOWLY SOUTHEAST ACROSS THE AREA EARLY THIS MORNING. SOME SPOTS WILL RECEIVE REPEATED THUNDERSTORMS...PRODUCING VERY HEAVY RAINFALL... AND POSSIBLY LOCALIZED FLOODING. INZ003>007-MIZ077>081-291200- /O.CON.KIWX.FF.A.0007.000000T0000Z-110729T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE 416 AM EDT FRI JUL 29 2011 /316 AM CDT FRI JUL 29 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN INDIANA AND SOUTHWEST MICHIGAN... INCLUDING THE FOLLOWING AREAS...IN NORTHERN INDIANA... ELKHART...LA PORTE...LAGRANGE...ST. JOSEPH IN AND STEUBEN. IN SOUTHWEST MICHIGAN...BERRIEN...BRANCH...CASS MI...HILLSDALE AND ST. JOSEPH MI. * UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING * THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS THE AREA EARLY THIS MORNING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE. * LOCALLY HEAVY RAINFALL AMOUNTS COULD FLOODING OF STREAMS... DITCHES AND CREEKS. FLOODING OF LOW LYING AREAS...URBAN AREAS...STREETS AND ROADS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
676 WGUS63 KIWX 291055 FFAIWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 655 AM EDT FRI JUL 29 2011 ...HEAVY RAINFALL THIS MORNING... .THUNDERSTORMS WITH HEAVY DOWNPOURS ARE EXPECTED TO CONTINUE ALONG A COLD FRONT DROPPING SLOWLY SOUTHEAST ACROSS THE AREA THIS MORNING. SOME SPOTS WILL RECEIVE REPEATED THUNDERSTORMS...PRODUCING VERY HEAVY RAINFALL... AND POSSIBLY FLOODING. INZ003>006-MIZ077>080-291200- /O.CAN.KIWX.FF.A.0007.000000T0000Z-110729T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON 655 AM EDT FRI JUL 29 2011 /555 AM CDT FRI JUL 29 2011/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST MICHIGAN HAS BEEN CANCELLED. HEAVIEST RAINFALL IS EXPECTED TO BE SOUTHEAST OF THIS AREA THE REMAINDER TODAY. SOME FLOODING FROM EARLIER HEAVY RAINFALL MAY PERSIST THIS MORNING. $$ INZ008-009-012>018-OHZ001-002-004-005-291500- /O.EXB.KIWX.FF.A.0007.000000T0000Z-110729T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...ALBION... AUBURN...GARRETT...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC... FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE... NEW HAVEN...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE... SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER 655 AM EDT FRI JUL 29 2011 /555 AM CDT FRI JUL 29 2011/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT /10 AM CDT/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTHERN INDIANA...ALLEN IN...DE KALB...FULTON IN...KOSCIUSKO... MARSHALL...NOBLE...PULASKI...STARKE AND WHITLEY. IN NORTHWEST OHIO...DEFIANCE...FULTON OH...HENRY AND WILLIAMS. * UNTIL 11 AM EDT /10 AM CDT/ THIS MORNING * THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS THE AREA EARLY THIS MORNING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE. * LOCALLY HEAVY RAINFALL AMOUNTS COULD CAUSE FLOODING OF STREAMS... DITCHES AND CREEKS. FLOODING OF LOW LYING AREAS...URBAN AREAS...STREETS AND ROADS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ INZ007-MIZ081-291500- /O.EXT.KIWX.FF.A.0007.000000T0000Z-110729T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STEUBEN-HILLSDALE- INCLUDING THE CITIES OF...ANGOLA...FREMONT...HILLSDALE... LITCHFIELD...JONESVILLE 655 AM EDT FRI JUL 29 2011 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHERN INDIANA AND SOUTHWEST MICHIGAN... INCLUDING THE FOLLOWING AREAS...IN NORTHERN INDIANA...STEUBEN. IN SOUTHWEST MICHIGAN...HILLSDALE. * UNTIL 11 AM EDT THIS MORNING * THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS THE AREA EARLY THIS MORNING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE. * LOCALLY HEAVY RAINFALL AMOUNTS COULD CAUSE FLOODING OF STREAMS... DITCHES AND CREEKS. FLOODING OF LOW LYING AREAS...URBAN AREAS...STREETS AND ROADS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood watch went out at Jul 28, 3:01 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 28, 3:01 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
301 PM EDT THU JUL 28 2011
.SHORT TERM...THIS AFTERNOON THROUGH FRIDAY NIGHT
PERSISTENT LARGE SCALE FLOW PATTERN WILL CONTINUE THIS PERIOD WITH
IMPULSE-LADEN WESTERLIES OVER THE TOP OF AN EXPANSIVE UPPER RIDGE
ACROSS THE SRN TWO THIRDS OF THE LOWER 48. AS OF 18Z...A SFC
BOUNDARY WAS DRAPED FROM CENTRAL IA EWD TOWARDS THE IL/WI BORDER AND
SOUTHERN LOWER MI. ALOFT...THERE HAS ACTUALLY BEEN SUBTLE HEIGHT
RISES TODAY AHEAD OF A LOW AMPLITUDE SHORTWAVE TROUGH BEING ANALYZED
NEAR THE OMAHA NE AREA. EXTENSIVE CLOUD COVER ACROSS NORTHERN AREAS
HAS LIMITED HEATING TODAY...WITH TEMPS ONLY IN THE LOW/MID 80S AS OF
18Z. IT HAS BEEN A DIFFERENT STORY ACROSS THE SOUTH WHERE ABUNDANT
SUNSHINE HAS ALLOWED TEMPS TO REACH THE LOW/MID 90S WITH HEAT INDEX
VALUES IN EXCESS OF 100F. WITH THIS HAVE OPTED TO CONTINUE WITH THE
HEAT ADVISORY THROUGH 00Z FOR AREAS ALONG/SOUTH OF HIGHWAY 30.
ISO/SCT CONVECTION STILL POSSIBLE THIS AFTN AND EARLY EVE GIVEN THE
DIFFERENTIAL HEATING ZONE BISECTING THE FA...WITH SBCAPE/S EXCEEDING
3000 J/KG. WILL CONTINUE TO COVER WITH LOW CHC POPS. IF STORMS DO
DEVELOP...2-2.5 INCH PWAT VALUES WILL SUPPORT WATER LOADING AND AN
ISO WIND THREAT IN A LOW SHEAR/HIGH INSTABILITY ENVIRONMENT.
THE ABOVE MENTIONED MID LVL IMPULSE OVER WESTERN IA WILL CONTINUE
ITS EWD PUSH ON SOUTHERN FRINGE OF 30 KT 500 HPA
WESTERLIES...GETTING A LITTLE BIT OF AN EXTRA BOOST FROM A MORE WELL
PRONOUNCED SHORTWAVE TROUGH OVER THE NRN HIGH PLAINS AND SOUTH
CENTRAL CANADA. AREA OF SHOWERS/STORMS ASSOCIATED WITH THIS FEATURE
ACROSS NRN IL AND SRN WI SHOULD REMAIN OFF TO THE NORTH AND WEST OF
THE OUR CWA INTO EARLY THIS EVENING. HOWEVER...EXPECT RENEWED
CONVECTION THIS EVENING...WITH THIS CONVECTION GROWING UPSCALE INTO
AN ORGANIZED MCS. THE BULK OF HIGHRES MODEL GUIDANCE TRACKS THIS
SYSTEM INTO MUCH OF WI AND MI TONIGHT...CLIPPING THE NORTHERN HALF
OF THE FA. THE MAIN CONCERN APPEARS TO BE LOCALLY HVY RAIN AND FLASH
FLOODING...MAINLY ALONG AND NORTH OF ROUTE 6...GIVEN A DEEP
WARM CLOUD LAYER...INCREASING CONVERGENCE ALONG THE BOUNDARY PER
WEAK HEIGHT FALLS AND THE RAMPING UP OF THE LLJ. ALSO...PWATS WILL
LIKELY REMAIN IN EXCESS OF 2 INCHES WITHIN THE THETA-E RIDGE AND
FROM MOISTURE POOLING INVOF THE FRONT. WITH THIS WILL HOIST A FFA
FOR OUR NRN TWO TIERS OF COUNTIES. POPS DROP OFF CONSIDERABLY TO THE
SOUTH TONIGHT...ALTHOUGH CONVECTION MAY SETTLE IN THESE AREAS ALONG
MCS OUTFLOW LATER TONIGHT INTO FRIDAY MORNING.
HEIGHT FALLS ACROSS THE GREAT LAKES...COMBINED WITH THE EXPECTED MCS
OUTFLOW WILL ACT TO FORCE THE AFOREMENTIONED SFC BOUNDARY SOUTH
FRIDAY INTO FRIDAY NIGHT. HOW FAR SOUTH WILL RESULT FROM THE
EVOLUTION OF TONIGHT/S CONVECTIVE COMPLEX. ATTM...IT APPEARS AS IF
THE BOUNDARY WILL BE LOCATED OVER OUR SOUTHERN CWA BY FRIDAY AFTN.
ENOUGH HEATING AND DESTABILIZATION MAY BE ENOUGH TO SPARK ISO/SCT
STORMS ALONG THE BOUNDARY BY THIS TIME.
&&
.LONG TERM...SATURDAY THROUGH THURSDAY
A TYPICAL SUMMERTIME PATTERN WILL CONTINUE FOR THE LONG TERM PERIOD
WITH MAIN HIGHLIGHT OF THIS PERIOD TRYING TO RESOLVE TIMING OF A FEW
FRONTAL PASSAGES ALONG WITH ANY ASSOCIATED CHANCES OF SHOWERS AND
STORMS.
AN UPPER LEVEL TROUGH WILL CONTINUE TO PROGRESS THROUGH QUEBEC ON
FRIDAY ALLOWING A TRAILING COOL FRONT TO TRACK ACROSS THE GREAT
LAKES REGION. CONVECTIVE CHANCES SOMEWHAT IN QUESTION SATURDAY AS
SOME SLIGHT INDUCED AMPLIFICATION OF MID LEVEL RIDGING IS EXPECTED
ACROSS THE REGION FROM NEXT STRONG SOUTHERN CANADIAN UPPER TROUGH
TRACKING ACROSS NORTHERN MANITOBA. VERY DIFFICULT TO SEE MUCH IN
TERMS OF MID AND UPPER FORCING FOR THE LOCAL AREA ON
SATURDAY...ALTHOUGH EVEN WITH SLIGHTLY COOLER AIR MASS IN
PLACE...FORECAST SOUNDINGS DO SUGGEST ANY CONVECTIVE INHIBITION ON
THE WEAK SIDE WITH WEAK TO MODERATE AFTERNOON INSTABILITY. DEEP
MOISTURE PROFILES ALSO NOT NEARLY AS IMPRESSIVE IN THIS POST FRONTAL
ENVIRONMENT SO HAVE OPTED TO KEEP SATURDAY DRY AT THIS TIME. SAME
SYNOPTIC PATTERN WILL BE IN PLACE FOR SUNDAY WITH SFC HIGH PRESSURE
ACROSS THE AREA...AND WITH UNFAVORABLE LOW LEVEL LAPSE RATES AND
TENDENCY TOWARD SYNOPTIC SCALE SUBSIDENCE CONTINUING DOWNSTREAM OF
AMPLIFYING UPPER RIDGE ACROSS NORTH CENTRAL CONUS/SOUTHERN
CANADA...SUNDAY SHOULD ALSO FEATURE DRY CONDITIONS.
THE AFOREMENTIONED MANITOBA TROUGH SHOULD TRACK INTO WESTERN QUEBEC
SUNDAY NIGHT...EVENTUALLY ALLOWING ANOTHER WEAK COOL FRONT TO DROP
INTO THE SOUTHERN GREAT LAKES REGION FOR MONDAY. PREDOMINANCE OF
WESTERLY LOW LEVEL FLOW AND HISTORY OF SUBSIDENCE THIS AIRMASS WILL
UNDERGO THIS WEEKEND STILL LENDS SOME QUESTION AS TO DEEPER MOISTURE
AVAILABILITY ON MONDAY AHEAD OF THE FRONT. LOW LEVEL CONVERGENCE
ALSO EXPECTED TO BE QUITE MEAGER WITH THE FRONT BEING SO FAR
DIVORCED FRONT STRONGER UPPER FORCING ACROSS SOUTHEAST CANADA.
TAKING THE ABOVE INTO ACCOUNT...WILL KEEP FROPA DRY FOR MONDAY.
SECOND SFC HIGH WILL OVERSPREAD SOUTHERN GREAT LAKES BEHIND THIS
FRONT FOR TUESDAY AND FOCUS WILL THEN SHIFT TO YET ANOTHER SOUTHERN
CANADIAN TROUGH AND ASSOCIATED COLD FRONT FOR THE TUESDAY NIGHT INTO
WEDNESDAY PERIOD. MEDIUM RANGE MODELS BEGIN TO DIVERGE MORE
SUBSTANTIALLY IN HANDLING THE STRENGTH AND TRACK OF THIS
TROUGH...AND HAVE CONTINUED THE IDEA FROM PREVIOUS FORECAST IN
LEANING TOWARD AN ECMWF/GEM/GFS COMPROMISE AT THIS TIME. THIS
CONSENSUS SOLUTION SEEMS TO OFFER GOOD CONTINUITY FROM PREVIOUS
FORECAST IN INTRODUCING CHANCE OF TSRA LATE TUESDAY NIGHT INTO
WEDNESDAY WITH THIS NEXT FRONT...WHICH WILL LIKELY HAVE SOME BETTER
POOLED AND DEEPER LOW LEVEL MOISTURE TO WORK WITH. THE MID WEEK
PERIOD MAY MARK A RETURN TO THE MORE ACTIVE PATTERN IN TERMS OF
PRECIP CHANCES THROUGH LATE WEEK WITH OVERALL DEAMPLIFICATION OF
WESTERN/CENTRAL CONUS RIDGE EXPECTED.
&&
.AVIATION... / 18Z TAFS /
MAINLY VFR CONDITIONS ARE EXPECTED THIS AFTERNOON INTO MOST OF
THIS EVENING AS THE SOUTHERN CONUS UPPER RIDGE BRIEFLY BUILDS A
LITTLE NORTH INTO THE SOUTHERN GREAT LAKES. AN ISOLATED LATE AFTN
OR EARLY EVENING SHOWER/STORM MAY LEAD TO A BRIEF PERIOD OF
IFR/MVFR CONDITIONS. PROBABILITY PRETTY LOW WITH GREATER INFLUENCE
OF UPPER RIDGE AT FWA AND EXTENSIVE CLOUD COVER LIMITING DIABATIC
HEATING/DESTABILIZATION AT SBN CLOSER TO SLIGHTLY BETTER FORCING.
AS A RESULT WILL JUST CARRY A CB MENTION DURING THIS TIME.
ATTENTION THEN TURNS TO A POTENTIAL MCS OVERNIGHT INTO FRIDAY
MORNING THAT MAY CLIP THE FORECAST AREA. BETTER CHANCES FOR VIS
RESTRICTIONS AND SHOWERS/STORMS AT SBN.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ012>018-020-022>027-032>034.
FLASH FLOOD WATCH FROM 8 PM EDT /7 PM CDT/ THIS EVENING THROUGH
FRIDAY MORNING FOR INZ003>007.
MI...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH FRIDAY
MORNING FOR MIZ077>081.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ015-016-024-025.
LM...NONE.
&&
SHORT TERM...STEINWEDEL
LONG TERM...MARSILI
AVIATION...STEINWEDELHazardous weather outlook, Jul 28, 11:47 AM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1147 AM EDT THU JUL 28 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-291600- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1147 AM EDT THU JUL 28 2011 /1047 AM CDT THU JUL 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT... ESPECIALLY ACROSS NORTHERN PORTIONS OF THE AREA. SOME OF THE STORMS COULD CONTAIN DAMAGING WINDS AND VERY HEAVY DOWNPOURS CAUSING LOCALIZED FLOODING...MAINLY THIS AFTERNOON AND THIS EVENING. THE THREAT OF THUNDERSTORMS THAT COULD CONTAIN VERY HEAVY RAINFALL AND POTENTIAL FLOODING WILL CONTINUE THROUGH THE OVERNIGHT HOURS. THE GREATEST POTENTIAL FOR THIS HEAVY RAINFALL WILL BE GENERALLY NORTH ROUTE OF 30. THE HEAT INDEX IS EXPECTED TO RISE TO NEAR 100 DEGREES THIS AFTERNOON...ESPECIALLY OVER SOUTHERN PORTIONS OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID CONDITIONS ARE EXPECTED MUCH OF THIS PERIOD. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY AND AGAIN TUESDAY NIGHT INTO WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED...BUT SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-291600- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1147 AM EDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY...MAINLY THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE AND CAUSE WINDS TO GUSTS TO 50 KNOTS THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND AGAIN TUESDAY NIGHT AND WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:49 AM EDT | Special Weather Statement | IWX | Fulton, Williams | 26 min |
| Jul 28, 11:43 AM EDT | Heat Advisory | IWX | Allen, Paulding, Putnam, Van Wert | 8 hr |
| Jul 28, 12:46 AM EDT | Special Marine Warning | IWX | 89 min | |
| Jul 28, 2:22 AM EDT | Special Marine Warning | IWX | 53 min | |
| Jul 28, 2:37 AM EDT | Special Weather Statement | IWX | LaPorte, Starke | 23 min |
| Jul 28, 3:19 AM EDT | Special Weather Statement | IWX | Steuben | 26 min |
| Jul 28, 1:36 AM EDT | Special Weather Statement | IWX | Berrien | 24 min |
| Jul 28, 2:02 AM EDT | Special Weather Statement | IWX | Cass | 28 min |
| Jul 28, 2:38 AM EDT | Special Weather Statement | IWX | Saint Joseph | 37 min |
Nearby
Flash Flood Watches in Indiana, 2011Flash Flood Watches in Ohio, 2011Flash Flood Watches in Michigan, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.